I have begun to have some horrible flares and its really affecting my legs more than anything else. I had RLS years ago, but this really feels different. When I try walking, its like thousands of stinging nettles wrapped around my legs. Talk about PAIN!! It makes me crazier than I already am! Ive also begun falling again which is NO fun. Landed hard on my pride, too!
Im wondering if I should ask for my gabapentin to be increased or for something else. Im also on celexa, buspar, valium, tramadol, propanalol, mirtazapine, and the rest are for GERD issues along with my stomach pacemaker.
I'd really appreciate your input on this. I just cant take much more. Thanks for your time! Life is precious when you hold it next to your heart.
Seeking peace and love,
I need advice from my Friends?
- 10 Feb 2013 by Tee6759
- 17 July 2013
- depression, peripheral neuropathy, neurologic disorder, gastroparesis, pain, panic disorder, restless legs syndrome, fibromyalgia, generalized anxiety disorder, gabapentin, chronic pain, anxiety and stress, chronic, antidepressant
Hello Tee. I don't know why the walking is affecting you. My condition is different, as you know, so my stinging is neuropathy. Feet, fingers and right now lightly stinging in the legs. For me walking improves this. If I don't walk in a couple hours the balls of my feet round and the pressure of walking helps soothe this.
For your situation, I am hoping that you get in to see a doctor right away. I think that with all of the meds you are taking that increasing the dose if anything may give you trouble. Valium and propranolol and the rest seem like too many things meant for the same thing. Too complex for me.
So I hope you can get through this until you can get to the doctor. And as an after thought, perhaps you are having a synergistic effect from these meds causing this symptom. Stay in touch, ok? Karen
It sounds like possible nerve damage or nerves that are inflamed, it is possible that a dosage increase of gabapentin would be a likely starting place but then I don't know how much you are currently taking. The gabapentin would help with the nerve damage. You of course should see a neurosurgeon or a specialist in neurology to confirm some things it's possible they could help you in other ways. I wish you the best.
My dear Tee-all you needed was a sprained ankle! Maybe it hurt enough to make you stop thinking about your legs? You know I'm kidding but sometimes if we didn't laugh together, we'd all cry. I hope you can get your disability approved soon. It all sounds horribly uncomfortable (stinging nettles-yikes!) and your meds are way too complex for me. But I'm thinking of you and sending my prayer flags your way...
Hi, with all the talk about interactions, i checked your medications and there are some major concerns here. I have added the link so you can read through it. Was it the same doctor that prescribed all of these meds? I'm sorry you are in so much pain! I hope you get to see someone soon and get some answers. I'm sorry i can't offer any suggestions myself. Thinking of you!
I really think you should talk to your doctor about it. It could be drug interactions or perhaps a side effect from one of the meds or even something totally non related to the meds.
If you've started to fall you really need to get things checked out. Heaven forbid you hit something hard and knock yourself out or hurt yourself even more than you already have.
Please let us know what the doctors say.
I know that type of pain quite intimately! (I've not read others answers just yet, as I've no time) But, I saw this and feel horrible for you. The stinging I have never goes away. Sometimes if I lay down, perfectly still it feels a bit better, but never ever does it go bye bye. I don't have diabetes, but do you have any diabetic issues or do family members? I ask because most doc's will ask you that, as this type of pain is common with diabetics.
I feel for you, my friend, I really do. You may want your gabapentin increased, depending on how much you are taking at this time. I had mine increased, but the side effects got to me, as you know, you answered my Q about that. Maybe you will have some relief from the max dose of gabapentin, which I believe is 3600 mgs. Talk to your doc, something must give here! This type of pain is truly excruciating. You may need a narcotic, or at least that what it sounds like to this Irish gurl.
Love to you, Tee
Hello Tee, my heart goes out to you... Having this type of pain is horribly excruciating. I know your pain as I live with it 24/7 and for me nothing takes it away. If I were you I would ask the doc for an increase in gabapentin to see if it helps. Also, with you having fibro it can be nerve damage caused by inflammation. I have severe inflammation and my doc has told me this type of neuropathy has been seen in patients with inflammation that you may have from fibro. I hope for the best outcome for you... praying for you.
May you find peace ... pamee
Dear Tee, I know that everyone is tired of me saying this, But can you start using ice packs on your legs for about 10 minutes a day? It's a proven fact that ice reduces inflamation in nerve tissue and muscles. It takes about a month to work, but you start getting relief in a week or so. I understand what you're saying about the stinging and burning on your legs. You fall because you can't make your feet work the way you should. I bet that you have so much pain that you can't tell when your foot touches the ground, and if the so of your foot is firmly connected to the floor. Ice took care of those problems. I like Gabapentin, and my doctor wanted me to take Gabapentin for that-but another recommended the ice packs. I just wrap myself up in a couch throw and ice my legs. If ice didn't work- why would all of these football players be using ice packs?
You know that you are in my heart and hoping that you feel better very soon. As I mentioned to you in our recent phone call, I hope that you will look into trying for Medicaid just for yourself. I was told that in my State you can apply individually, even being married. Every state is different. So it may be worth a try. You'll need to find out what the financial requirements are.
Also try calling your state representative--either the house member or the State senator to see if ObamaCare is being accepted in your state to cover many more people under something similar to Medicaid. I know that our governor is now considering it for our state. But again each state is different.
So much of your problems are affected because you can't afford the medications and doctor appointments. And really hope that you might find a second hand walker available at some resale shop to help you to not fall again. I would hate for you to have a serious injury which could cost you far more in money as well as pain. I am sending you my prayers. Love, Sara
Hi Tee I had the same feelings in my legs but it was my back. Lumbar 4 & 5. The bones were pressing on my nerves. An MRI showed this problem. Hi everyone I had the surgery it was a success. Walking without pain is great. Tee are you having back pain also. I did not realize it was my back because the Fribro I blamed. Hope this helps
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been wondering about asking my pain doctor to prescribe an anti-depressant to help with pain?
Posted 3 Mar 2011 • 36 answers
Posted 9 Apr 2012 • 9 answers
Posted 5 May 2013 • 12 answers
Posted 28 Mar 2015 • 6 answers
I take 200mg lyrica 3 times a day for fibermyalga, also neuropathy, what mg of gabapentin do I take?
Posted 2 Jul 2016 • 7 answers